Ontology highlight
ABSTRACT: Background and aims
Overdose of acetaminophen (APAP) is the major cause of acute liver failure in the western world. We report a novel signaling interaction between hepatocyte nuclear factor 4 alpha (HNF4α) cMyc and nuclear factor erythroid 2-related factor 2 (Nrf2) during liver injury and regeneration after APAP overdose.Approach and results
APAP-induced liver injury and regeneration were studied in male C57BL/6J (WT) mice, hepatocyte-specific HNF4α knockout mice (HNF4α-KO), and HNF4α-cMyc double knockout mice (DKO). C57BL/6J mice treated with 300 mg/kg maintained nuclear HNF4α expression and exhibited liver regeneration, resulting in recovery. However, treatment with 600-mg/kg APAP, where liver regeneration was inhibited and recovery was delayed, showed a rapid decline in
SUBMITTER: Kotulkar M
PROVIDER: S-EPMC10523339 | biostudies-literature | 2023 Oct
REPOSITORIES: biostudies-literature